Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|corvallis - Wed Dec 12, 2007 12:52 am||
Hello Im a 24 yr female from NZ.
I finished my period on Dec 2nd and have started again this morning on the 12th. It has been unusally heavy and has presented with very sore back and lower pelvic pain. Aside from the aching and bleeding it is also a nusiance quite frankly! I've never experienced a period this bad and Ibuprofen isn't touching the pain. I am on a regular birth control pill Estelle, and the last time I had intercourse with my husband was 6th December. Please, is this part of being a woman or is there anything I can do to avoid this in future?
|Debbie Miller, RN - Wed Dec 12, 2007 5:18 pm||
I certainly understand your concern - what a nuisance this is. But, an isolated incident of heavy bleeding and even the more frequent period can be considered quite normal. If it continues for several months and/or interferes with your daily activities it is good to have it checked out. Anemia is the risk if this happens too much.
Birth control pills usually lessen the severity of bleeding during menses and is often used for that side effect. So, hopefully this will be a rare event for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.